Monday, 11 February 2008

Health

You will need a good, caring GP to look after you. Teaching is stressful - but this torture is beyond anything imaginable.

For the first few weeks, I could do nothing but cry; I still do. My sleep patterns remain irregular and I often wake up from nightmares - usually a courtroom setting.

Within a couple of weeks, I noticed that I could not recollect words which now causes me to stutter; more pronounced when I am tired. Extreme fatigue is a problem plus nausea for much of the time.

My GP prescribed anti-depressants and tranquillizers. I suffered various side-effects for a while and I now take Sertraline and Diazepam daily. There is no doubt that they work but I now feel, most of the time, that my head is either stuffed with cotton wool or that there is an iron bar stuck through my mind.

Binge eating becomes a problem and my weight has increased as a consequence. I have avoided alcohol - it reacts badly with my medication and resorting to alcohol as a palliative friend would be the end for me.

So you must see your GP - I see mine now about once a fortnight; he is so reassuring and calls me ‘Princess’ !

The rest of your family will be impacted by your situation. My partner, who has taken most of the load for these months, has been forced to start a course of anti-depressants and he is often awake at night.

Visitors